Alert archive / New Mexico / Red Flag Warnings in 2024
Red Flag Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 29, 2024, 1:40 AM MDT for 16 counties in New Mexico. It took effect at Mar 30, 2024, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2024, 1:40 AM MDT (07:40 UTC)
- In effect from
- Mar 30, 2024, 12:00 PM MDT
- Expired
- Mar 30, 2024, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM, Valencia County, NM
The radar
The Cannon AFB radar (KFDX), 142 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3324 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007 WWUS85 KABQ 290740 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 140 AM MDT Fri Mar 29 2024 ...RED FLAG WARNING IN EFFECT BETWEEN NOON AND 7PM FRIDAY FOR NORTHEAST AND EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY VALUES... ...RED FLAG WARNING IN EFFECT BETWEEN NOON AND 8 PM FOR NORTHEAST AND EAST CENTRAL NEW MEXICO AND THE LOWER RIO GRANDE VALLEY DUE TO GUSTY WINDS AND LOW HUMIDITY VALUES... Critical fire weather conditions are expected across much of eastern New Mexico on this afternoon and early evening. Strong westerly winds combined with several hours of relative humidity values below 15 percent will allow fire to spread in dry and receptive fuels. Winds will increase by mid day before decreasing around sunset. Pretty similar weather conditions are expected on Saturday, therefore another round of critical fire weather conditions is expected across eastern NM. Minimum relative humidity values below 15 percent and stronger southwest winds are also expected across the lower Rio Grande Valley in Socorro County resulting in critical fire weather conditions in this area. NMZ104-123-125-126-292200- /O.UPG.KABQ.FW.A.0014.240330T1800Z-240331T0200Z/ /O.NEW.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/ /O.CON.KABQ.FW.W.0012.240329T1800Z-240330T0100Z/ Northeast Plains-Northeast Highlands-Central Highlands- East Central Plains- 140 AM MDT Fri Mar 29 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...This includes the Northeast Plains (Zone 104), Northeast Highlands (Zone 123), Central Highlands (Zones 125) and the East Central Plains (Zone 126) Friday afternoon through early evening and again on Saturday afternoon through early evening. * 20 FOOT WINDS...On Friday, west 20 to 30 mph with gusts between 30 and 40 mph. On Saturday, southwest 20 to 30 mph with gusts between 30 and 40 mph. * RELATIVE HUMIDITY...Minimum values between 8 and 15 percent each day. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ106-292200- /O.NEW.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/ Middle Rio Grande Valley- 140 AM MDT Fri Mar 29 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Saturday. * AREA AND TIMING... This includes the Middle Rio Grande Valley (Zone 106) Saturday afternoon through early evening. * 20 FOOT WINDS... Southwest 20 to 25 mph with gusts between 30 to 35 mph on Saturday. * RELATIVE HUMIDITY...Minimum values between 10 and 15 percent Saturday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 71
4 follow-up statements
917 WWUS85 KABQ 292009 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 209 PM MDT Fri Mar 29 2024 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT FOR NORTHEAST AND EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON AND 8 PM MDT FOR NORTHEAST AND EAST CENTRAL NEW MEXICO AND THE LOWER RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING FOR NORTHEAST AND EAST CENTRAL NEW MEXICO DUE OT STRONG WINDS AND LOW HUMIDITY... .Critical fire weather conditions will continue across much of eastern New Mexico through early evening. Similar weather conditions are expected on Saturday, therefore another round of critical fire weather conditions is expected across eastern NM. Minimum relative humidity values below 15 percent and stronger southwest winds are also expected across the lower Rio Grande Valley in Socorro County resulting in critical fire weather conditions in this area. The strongest winds will materialize Sunday and favor eastern NM, where critical fire weather conditions are likely. NMZ104-123-125-126-301300- /O.NEW.KABQ.FW.A.0015.240331T1600Z-240401T0100Z/ /O.CON.KABQ.FW.W.0012.000000T0000Z-240330T0100Z/ /O.CON.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/ Northeast Plains-Northeast Highlands-Central Highlands- East Central Plains- 209 PM MDT Fri Mar 29 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Sunday morning through Sunday evening. * AREA AND TIMING...Northeast Plains (Zone 104), Northeast Highlands (Zone 123), Central Highlands (Zones 125) and the East Central Plains (Zone 126) through early evening, on Saturday afternoon through early evening and on Sunday from late morning through early evening. * 20 FOOT WINDS...West 20 to 30 mph with gusts between 30 and 40 mph. On Saturday, southwest 20 to 30 mph with gusts between 30 and 40 mph. On Sunday, southwest 25 to 35 mph with gusts to between 35 and 45 mph. * RELATIVE HUMIDITY...Minimum values between 8 and 15 percent each day. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning and Fire Weather Watch. && $$ NMZ106-301300- /O.CON.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/ Middle Rio Grande Valley- 209 PM MDT Fri Mar 29 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... * AREA AND TIMING...Middle Rio Grande Valley (Zone 106) Saturday afternoon through early evening. * 20 FOOT WINDS... Southwest 20 to 25 mph with gusts between 30 to 35 mph on Saturday. * RELATIVE HUMIDITY...Minimum values between 10 and 15 percent Saturday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
611 WWUS85 KABQ 300034 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 634 PM MDT Fri Mar 29 2024 ...RED FLAG WARNING IN EFFECT FROM NOON AND 8 PM MDT FOR NORTHEAST AND EAST CENTRAL NEW MEXICO AND THE LOWER RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING FOR NORTHEAST AND EAST CENTRAL NEW MEXICO DUE OT STRONG WINDS AND LOW HUMIDITY... .Critical fire weather conditions are expected Saturday, therefore another round of critical fire weather conditions is expected across eastern NM. Minimum relative humidity values below 15 percent and stronger southwest winds are also expected across the lower Rio Grande Valley in Socorro County resulting in critical fire weather conditions in this area. The strongest winds will materialize Sunday and favor eastern NM, where critical fire weather conditions are likely. NMZ104-123-125-126-300845- /O.EXP.KABQ.FW.W.0012.000000T0000Z-240330T0100Z/ /O.CON.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/ /O.CON.KABQ.FW.A.0015.240331T1600Z-240401T0100Z/ Northeast Plains-Northeast Highlands-Central Highlands- East Central Plains- 634 PM MDT Fri Mar 29 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... * AREA AND TIMING...Northeast Plains (Zone 104), Northeast Highlands (Zone 123), Central Highlands (Zones 125) and the East Central Plains (Zone 126) Saturday afternoon through early evening and on Sunday from late morning through early evening. * 20 FOOT WINDS...On Saturday, southwest 20 to 30 mph with gusts between 30 and 40 mph. On Sunday, southwest 25 to 35 mph with gusts to between 35 and 45 mph. * RELATIVE HUMIDITY...Minimum values between 8 and 15 percent each day. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ106-300845- /O.CON.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/ Middle Rio Grande Valley- 634 PM MDT Fri Mar 29 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... * AREA AND TIMING...Middle Rio Grande Valley (Zone 106) Saturday afternoon through early evening. * 20 FOOT WINDS... Southwest 20 to 25 mph with gusts between 30 to 35 mph on Saturday. * RELATIVE HUMIDITY...Minimum values between 10 and 15 percent Saturday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
107 WWUS85 KABQ 300729 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 129 AM MDT Sat Mar 30 2024 ...RED FLAG WARNING IN EFFECT FROM NOON AND 8 PM MDT FOR NORTHEAST AND EAST CENTRAL NEW MEXICO AND THE LOWER RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING FOR NORTHEAST AND EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .Critical fire weather conditions develop once again today across eastern NM. Minimum relative humidity values below 15 percent and strong southwest winds are also expected across the lower Rio Grande Valley in Socorro County resulting in critical fire weather conditions in this area. The strongest winds will materialize Sunday and favor eastern NM, where critical fire weather conditions remain likely. NMZ104-123-125-126-310200- /O.UPG.KABQ.FW.A.0015.240331T1600Z-240401T0100Z/ /O.NEW.KABQ.FW.W.0014.240331T1600Z-240401T0100Z/ /O.CON.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/ Northeast Plains-Northeast Highlands-Central Highlands- East Central Plains- 129 AM MDT Sat Mar 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 10 AM to 7 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Plains (Zone 104), Northeast Highlands (Zone 123), Central Highlands (Zones 125) and the East Central Plains (Zone 126) this afternoon through early evening and on Sunday from late morning through early evening. * 20 FOOT WINDS...Today, southwest 20 to 30 mph with gusts between 30 and 40 mph. On Sunday, southwest 25 to 35 mph with gusts to between 35 and 45 mph. * RELATIVE HUMIDITY...Minimum values between 8 and 15 percent each day. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ106-310200- /O.CON.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/ Middle Rio Grande Valley- 129 AM MDT Sat Mar 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * AREA AND TIMING...Middle Rio Grande Valley (Zone 106) Saturday afternoon through early evening. * 20 FOOT WINDS... Southwest 20 to 25 mph with gusts between 30 to 35 mph on Saturday. * RELATIVE HUMIDITY...Minimum values between 10 and 15 percent Saturday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
765 WWUS85 KABQ 310141 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 741 PM MDT Sat Mar 30 2024 ...RED FLAG WARNING IN EFFECT FROM LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING FOR NORTHEAST AND EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .Critical fire weather conditions develop once again Sunday across eastern NM. Minimum relative humidity values below 15 percent and strong southwest winds are expected, resulting in critical fire weather conditions in this area. The strongest winds will materialize in the afternoon with peak gusts of 35 to 45 mph. NMZ104-123-125-126-310945- /O.EXP.KABQ.FW.W.0013.000000T0000Z-240331T0200Z/ /O.CON.KABQ.FW.W.0014.240331T1600Z-240401T0100Z/ Northeast Plains-Northeast Highlands-Central Highlands- East Central Plains- 741 PM MDT Sat Mar 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT SUNDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... * AREA AND TIMING...Northeast Plains (Zone 104), Northeast Highlands (Zone 123), Central Highlands (Zones 125) and the East Central Plains (Zone 126) this afternoon through early evening and on Sunday from late morning through early evening. * 20 FOOT WINDS...Today, southwest 20 to 30 mph with gusts between 30 and 40 mph. On Sunday, southwest 25 to 35 mph with gusts to between 35 and 45 mph. * RELATIVE HUMIDITY...Minimum values between 8 and 15 percent each day. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ106-310245- /O.EXP.KABQ.FW.W.0013.000000T0000Z-240331T0200Z/ Middle Rio Grande Valley- 741 PM MDT Sat Mar 30 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will taper off and humidity will rise as temperatures fall. Therefore the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 28, 11:37 PM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 28, 11:37 PM MDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1137 PM MDT Thu Mar 28 2024 ...New AVIATION... .SYNOPSIS... Issued at 137 PM MDT Thu Mar 28 2024 Another breezy day has been observed for much of northern and central New Mexico with warmer and more seasonable temperatures. Dry, warmer and breezy to windy conditions are forecast for Friday and Saturday. In addition to the dry conditions, areas of low humidity will also develop over portions of central and much of eastern New Mexico, where gusty conditions will combine to create critical fire weather and the potential for rapid fire spread on Friday and Saturday. A Pacific storm system will move inland, impacting the American Southwest on Sunday with increasing winds that will occasionally gust to 40 to 55 mph by the afternoon. The strongest winds will develop over central and eastern New Mexico, and this will lead to areas of blowing dust and additional critical fire weather. Meanwhile in far western New Mexico, showers and a few thunderstorms will develop on Sunday, and these areas of rain and snow will slowly try to expand into central areas of New Mexico by Monday and Tuesday before drier conditions arrive. && .SHORT TERM... (This evening through Friday night) Issued at 137 PM MDT Thu Mar 28 2024 Weak upper level ridging will translate eastward this evening with west to southwesterly flow prevailing over NM. Breezy to locally windy conditions today will taper off around sunset, though winds will stay elevated across the mountain peaks overnight. Mountain wave activity is possible toward Friday morning to the lee of the Sangre de Cristo Mountain peaks. Winds will increase rapidly Friday morning with a 997-999mb surface low developing during the afternoon hours near the OK/CO/NM border. This combined with strong mixing will yield a windy afternoon across much of the area, though especially so across eastern NM. Gusts between 30 and 40 mph will be common though locally higher gusts near 50 mph will be possible around KLVS. Expect temperatures to rise a few degrees from today's readings across eastern NM due to strong downsloping during the afternoon. Warm temperatures are also expected in the Rio Grande Valley. In fact, Albuquerque looks to finally reach 70 degrees! Winds will taper off Friday evening with sunset and the loss of daytime heating. && .LONG TERM... (Saturday through Wednesday) Issued at 137 PM MDT Thu Mar 28 2024 Conditions on Saturday will not alter much from those of Friday as the Pacific low drops just offshore of central CA. The differences will mainly hinge on a slight backing of the upper flow turning more southwesterly, along with a broadening of the redeveloping lee-side surface trough as it plants itself along the front range of CO and northeast NM. Wind speeds will not alter much, perhaps just a subtle increase in western high terrain zones with gusts of 30 to 45 mph being common and locally as high as 50 mph near and downwind (northeast) of higher terrain locales. Into Sunday, the low will drop just offshore of southern CA with southwesterly flow aloft increasing more over NM. There are some model discrepancies with the GFS being strongest, advertising widespread 700 mb flow of 40-50 kt over the CWA with other members generally staying in a 35-45 kt range. A deep lee-side surface trough should induce a strong surface gradient across the forecast area as well with continued deep vertical boundary layer mixing amid warmer than normal temperatures. While the best upper forcing would still be in eastern AZ, portions of far western NM will observe sufficient lift for shower and thunderstorm development with high afternoon snow levels generally at or above 8,000 feet. The initial vort lobe associated with the Pacific low will swing over central NM late Sunday night into Monday morning while a northern stream low overtakes the central Rockies and a trailing piece of energy pushes toward the upper Baja peninsula. This will ultimately spread showers and thunderstorms eastward into more of NM Sunday night and Monday with a backdoor front providing some moisture and surface convergence into far northeastern zones late Monday. With 700 mb temperatures hovering between -2 and -5 C, snow levels would drop to 6000 to 7000 feet Monday morning, rising back to near 8,000 feet or so in the afternoon. Surface temperatures would start dropping Sunday, mainly in western zones, but all of the CWA should plunge below average by Monday. The primary trough will shove east of NM into Tuesday with lagging positive vorticity advection still possible as our flow quickly gains a meridional component. Consensus for QPF looks lower than 24 hours ago, but isolated to scattered convective showers and a few storms still seem plausible through late Tuesday afternoon. Temperatures would stay 10 to 15 degrees below normal. Some of Tuesday's vort lobes could drop south of the forecast area into Wednesday and potentially cut off into a low, but this feature appears to keep any associated impacts away from us. This will leave much lighter flow aloft that should bring rising heights and warmer temperatures Wednesday and Thursday of next week. && .AVIATION... (06Z TAFS) Issued at 1137 PM MDT Thu Mar 28 2024 VFR conditions expected for the TAF period. West winds remain elevated across the central mountain chain with some mountain wave activity and low level wind shear across the Sangre De Cristo Mountains and adjacent highlands, including KLVS, through 15Z. The development of surface lee trough by 17Z will result in the development of stronger west winds across eastern NM with gusts of up to 40 kts across the northeast highlands during the mid to late afternoon. Afternoon wind gusts of 20 to 35 kts are expected across the rest of the region. Winds taper off across lower elevations after sunset but remain elevated across the northern mountains and east slopes due to some localized mountain wave activity. && .FIRE WEATHER... Issued at 137 PM MDT Thu Mar 28 2024 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FRIDAY THROUGH THE WEEKEND... Several days of critical fire weather conditions are on tap, mainly for eastern New Mexico. Gusty winds today will increase on Friday areawide with gusts between 30 and 40 mph common, though higher gusts are possible across portions of northeast NM. These winds combined with sub-15% RH across eastern NM will yield critical fire weather conditions. Haines indices have also been trending higher during the afternoon hours Friday with values of 4 and 5 now common. Therefore, the Fire Weather Watch has been upgraded to a Red Flag Warning across all of eastern NM. Though some greenup has likely occurred, LIS soil moisture values indicate very dry conditions out there despite recent precipitation. On Saturday, conditions will be quite similar, though winds will be out of the southwest rather than the west. Another round of critical fire weather conditions are likely across eastern NM, though spotty critical conditions will also be possible within the Rio Grande Valley. A Fire Weather Watch has been issued for eastern NM Saturday afternoon through early evening. The next storm system will approach NM on Sunday. The strongest winds of the week are expected Sunday afternoon from the southwest. Moisture/RH values will be increasing from west to east, though critical fire weather conditions will remain likely across much of eastern NM, and potentially the Rio Grande Valley as well. Precipitation will spread from west to east from late Sunday afternoon through Monday, with central and western NM benefiting the most. Snow is likely above 6000-6500 feet. Showers will linger on Tuesday before drier conditions resume on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 66 35 65 37 / 0 0 5 0 Dulce........................... 61 30 59 30 / 0 5 5 0 Cuba............................ 62 31 61 31 / 0 0 0 0 Gallup.......................... 64 29 64 31 / 0 0 0 0 El Morro........................ 59 29 59 29 / 0 0 0 0 Grants.......................... 65 29 64 29 / 0 0 0 0 Quemado......................... 60 31 61 31 / 0 0 0 0 Magdalena....................... 66 40 66 38 / 0 0 0 0 Datil........................... 59 34 61 32 / 0 0 0 0 Reserve......................... 65 30 65 32 / 0 0 0 0 Glenwood........................ 69 41 69 42 / 0 0 0 0 Chama........................... 52 26 54 28 / 0 5 5 0 Los Alamos...................... 58 37 60 37 / 0 0 0 0 Pecos........................... 59 34 61 35 / 0 0 0 0 Cerro/Questa.................... 53 34 52 35 / 0 0 0 0 Red River....................... 50 26 49 28 / 0 0 0 0 Angel Fire...................... 46 25 47 26 / 0 0 0 0 Taos............................ 58 28 59 28 / 0 0 0 0 Mora............................ 60 34 58 33 / 0 0 0 0 Espanola........................ 67 34 68 35 / 0 0 0 0 Santa Fe........................ 58 35 62 37 / 0 0 0 0 Santa Fe Airport................ 63 32 66 36 / 0 0 0 0 Albuquerque Foothills........... 65 43 69 44 / 0 0 0 0 Albuquerque Heights............. 65 42 71 41 / 0 0 0 0 Albuquerque Valley.............. 68 39 72 40 / 0 0 0 0 Albuquerque West Mesa........... 67 40 71 41 / 0 0 0 0 Belen........................... 70 40 75 39 / 0 0 0 0 Bernalillo...................... 68 39 71 41 / 0 0 0 0 Bosque Farms.................... 68 38 73 38 / 0 0 0 0 Corrales........................ 68 39 71 40 / 0 0 0 0 Los Lunas....................... 68 39 74 38 / 0 0 0 0 Placitas........................ 65 40 67 41 / 0 0 0 0 Rio Rancho...................... 66 40 70 41 / 0 0 0 0 Socorro......................... 74 43 77 42 / 0 0 0 0 Sandia Park/Cedar Crest......... 59 40 62 39 / 0 0 0 0 Tijeras......................... 62 40 65 39 / 0 0 0 0 Edgewood........................ 60 37 65 35 / 0 0 0 0 Moriarty/Estancia............... 64 32 67 31 / 0 0 0 0 Clines Corners.................. 61 36 63 35 / 0 0 0 0 Mountainair..................... 63 40 66 37 / 0 0 0 0 Gran Quivira.................... 63 41 67 37 / 0 0 0 0 Carrizozo....................... 66 52 71 46 / 0 0 0 0 Ruidoso......................... 62 45 63 42 / 0 0 0 0 Capulin......................... 63 34 63 31 / 0 0 0 0 Raton........................... 67 30 65 29 / 0 0 0 0 Springer........................ 68 31 66 30 / 0 0 0 0 Las Vegas....................... 62 36 65 35 / 0 0 0 0 Clayton......................... 70 38 73 36 / 0 0 0 0 Roy............................. 68 39 69 37 / 0 0 0 0 Conchas......................... 75 42 76 40 / 0 0 0 0 Santa Rosa...................... 71 43 74 39 / 0 0 0 0 Tucumcari....................... 73 41 77 39 / 0 0 0 0 Clovis.......................... 66 43 79 42 / 0 0 0 0 Portales........................ 74 43 81 40 / 0 0 0 0 Fort Sumner..................... 72 43 78 41 / 0 0 0 0 Roswell......................... 80 43 84 44 / 0 0 0 0 Picacho......................... 74 48 74 43 / 0 0 0 0 Elk............................. 70 49 72 44 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 7 PM MDT Friday for NMZ104-123-125- 126. Fire Weather Watch from Saturday afternoon through Saturday evening for NMZ104-123-125-126. && SHORT TERM...34 LONG TERM....52 AVIATION...71
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:09 PM MDT | Fire Weather Watch | ABQ | Colfax, Curry, De Baca, Guadalupe, Harding, Mora and 6 more | 11 hr |
Nearby
Red Flag Warnings in New Mexico, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.